Maine, 2015Damaging Winds in Maine, May 28, 2015
May 28, 2015 · NWS GYX · 20 events in 5 counties and zones
A strong shortwave and associated cold front moved into northwestern New England on the afternoon of May 28th. A warm and humid airmass was in place across the region ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong shortwave and associated cold front moved into northwestern New England on the afternoon of May 28th. A warm and humid airmass was in place across the region ahead of the front. Convection began firing during the early afternoon in western New England and quickly moved into New Hampshire. Damaging winds were the main feature of these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at May 28, 11:00 AM EST, 55 minutes earlier.
Area forecast discussion, May 28, 11:00 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1200 PM EDT THU MAY 28 2015
.SYNOPSIS...
A WARM AND INCREASINGLY HUMID SOUTHERLY FLOW WILL CONTINUE TODAY
AHEAD OF A STRONG COLD FRONT. SHOWERS AND THUNDERSTORMS...SOME
WITH GUSTY WINDS...TORRENTIAL RAIN...AND HAIL...WILL CROSS THE
AREA LATER TODAY BEFORE EXITING THE COAST WITH THE FRONT BY EARLY
EVENING. HIGH PRESSURE RETURNS FRIDAY AND MOVES OFF THE COAST
OVER THE WEEKEND ALLOWING A WARM AND HUMID SOUTHWEST FLOW TO
RETURN. COOL...CANADIAN HIGH PRESSURE WILL BUILD BACK OVER THE
REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1200 PM UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE
ENTIRE CWA UNTIL 7 PM. MAIN THREAT WILL BE WIND DAMAGE AND
HAIL...BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.
915 AM UPDATE...ADJUSTED FORECAST A LITTLE BIT BASED ON LATEST OBS
AND MESOSCALE MODEL GUIDANCE. STRONG HEATING IS TAKING PLACE AND
WILL CONTINUE TO CONTRIBUTE TO BUILDING INSTABILITY. WE EXPECTED
THUNDERSTORMS TO DEVELOP MIDDAY AROUND OR JUST WEST OF THE
CWA...WITH STORMS MOVING ALL THE WAY TO THE COAST BETWEEN 4 AND 6
PM. A FEW STORMS ARE EXPECTED TO BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.
600 AM...MINOR ESTF UPDATE TO INGEST THE CURRENT MESONET IN 1ST
PERIOD GRIDS.
PREV DISC...
A QUIET NIGHT WITH PATCHY FOG AND HAZE IN THE HUMID AIRMASS
CURRENTLY IN PLACE ACROSS THE FORECAST AREA. NWS RADAR MOSAIC
SHOWED SOME SCATTERED LIGHT ECHOES ALONG AND JUST OFF THE COAST
OTHERWISE A DRY OVERNIGHT ACROSS THE AREA. THE SURFACE COLD FRONT
WAS SITUATED ACROSS THE EASTERN LAKES WITH ASSOCIATED SHORTWAVE
SHOWING UP NICELY ON GOES WATER VAPOR IMAGERY. SURFACE HEATING
AHEAD OF THE FRONT SHOULD YIELD CAPES AT OR ABOVE 1000 J/KG FROM
THE SOUTHERN HALF OF NEW HAMPSHIRE NORTHEASTWARD ALONG THE COASTAL
PLAIN OF MAINE. WHILE THE HRR SUGGESTS THERE MAY BE A FEW STRAY
SHOWERS THROUGH MID MORNING...EXPECT THE BULK OF THE CONVECTION
TO DEVELOP FROM LATE MORNING ON AS SHEAR AND UVM INCREASE AHEAD
OF THE SHORTWAVE AND ASSOCIATED SURFACE FRONT. HAVE ADDED ENHANCED
WORDING TO INCLUDE STRONG GUSTY WIND AND TORRENTIAL RAIN...AS
WELL AS SMALL HAIL. LATEST MESOSCALE MODELS SUPPORT THE
CONVECTION EXITING EVEN COASTAL SECTIONS BY EARLY EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
CLEARING AND MUCH LESS HUMID TONIGHT AND FRIDAY UNDER BUILDING
RIDGE. LOWS TONIGHT WILL BE MAINLY IN THE 50S WITH SOME PATCHY
EARLY MORNING VALLEY FOG POSSIBLE IN THE CONNECTICUT VALLEY. A
MOSTLY SUNNY DAY FRIDAY WITH HIGHS MAINLY IN THE 70S...WITH SOME
LOWER 80 DEGREE READINGS CONFINED TO SOUTHERN INTERIOR NEW
HAMPSHIRE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A SOUTHWESTERLY GRADIENT WILL BE ON THE INCREASE FRIDAY NIGHT INTO
SATURDAY AHEAD OF YET ANOTHER STRONG COLD FRONT. MOISTURE AND
INSTABILITY WILL CLIMB LATE SATURDAY AS THE FRONT APPROACHES FROM
THE WEST. LOOK FOR A BAND OF SHOWERS AND THUNDERSTORMS TO CROSS
NORTHERN NEW ENGLAND LATE IN THE DAY AND SATURDAY NIGHT. THIS
FRONT WILL LIKELY GET HUNG UP AND SLOW DOWN AS IT EXITS THE
COASTAL WATERS SUNDAY. THIS MAY ALLOW FOR ADDITIONAL PRECIPITATION
OVER SOUTHERN AREAS SUNDAY AS A WAVE OF LOW PRESSURE FORMS ALONG
THE NEARLY STATIONARY FRONT.
HIGH PRESSURE WILL THEN TAKE CONTROL MONDAY AND TUESDAY OVER THE
REGION. THERE WILL BE AN EAST-NORTHEASTERLY FLOW DEVELOPING IN THE
GULF OF MAINE DURING THAT PERIOD...SO COOLER CONDITIONS WITH SOME
ADDITIONAL CLOUDINESS MAY LINGER ALONG THE COAST.
THE FLOW ALOFT BECOMES MORE WESTERLY WITH TIME DURING THE MIDWEEK
PERIOD NEXT WEEK. THIS WILL ALLOW FOR ANOTHER WARM UP WITH
INCREASING HUMIDITY.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
SHORT TERM...MVFR WITH LCL IFR IN FOG AND STRATUS THIS
MORNING...THEN VFR WITH AREAS OF MVFR IN SHOWERS AND TSTMS. SOME
TSTMS MAY PRODUCE STRONG WINDS AND HAIL. BCMG VFR AFT 00Z WITH LCL
MVFR PSBL FRI AM IN PATCHY VALLEY FOG.
LONG TERM...AREAS OF IFR CONDITIONS WITH LOCALLY LIFR CONDITIONS
IN SHOWERS AND STORMS SATURDAY AFTERNOON AND EVENING. MAINLY VFR
CONDITIONS THEREAFTER.
&&
.MARINE...
SHORT TERM...EXPECT MARGINAL SCA CONDS AHEAD OF A COLD FRONT
THROUGH LATE TODAY...THEN WINDS AND SEAS BELOW SCA FOR TONIGHT AND
FRIDAY.
LONG TERM...SCA THRESHOLDS MAY BE EXCEEDED SATURDAY AND SATURDAY
NIGHT AHEAD OF A STRONG COLD FRONT WITH SOUTHWESTERLY WINDS
INCREASING AND SEAS BUILDING. OTHERWISE...WINDS/SEAS SHOULD STAY
BELOW SCA THRESHOLDS.
&&
.FIRE WEATHER...
WARM AND HUMID AIR WITH OCCASIONAL SHOWERS AND THUNDERSTORMS IS EXPECTED
TODAY. THUS FIRE DANGER IS EXPECTED TO REMAIN LOWER THAN IT HAS BEEN.
DRIER WEATHER ARRIVES FOR TONIGHT AND FRIDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ150-
152-154.
&&
NEAR TERM...EKSTERHazardous weather outlook, May 28, 11:01 AM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1201 PM EDT THU MAY 28 2015
MEZ007>009-012>014-018>028-NHZ001>015-291615-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
1201 PM EDT THU MAY 28 2015
...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ151-153-291615-
PENOBSCOT BAY-CASCO BAY-
1201 PM EDT THU MAY 28 2015
...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150-152-154-291615-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1201 PM EDT THU MAY 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE NORTH BEFORE HEADING
TOWARDS THE COASTLINE LATE IN THE DAY THURSDAY. A FEW STORMS
COULD PRODUCE STRONG WINDS...LIGHTNING...AND HEAVY RAINFALL AS
THEY CROSS THE WATERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE SATURDAY
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 28, 8:04 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
904 AM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 E LAKE MOXIE 45.35N 69.87W
05/27/2015 SOMERSET ME PUBLIC
SEVERAL TREES DOWN ALONG LAKE MOXIE ROAD AND TROUTDALE
ROAD
&&
EVENT NUMBER GYX1500031
MPKLocal storm report, May 28, 8:09 AM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
909 AM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 E ORFORD 43.90N 72.09W
05/27/2015 GRAFTON NH TRAINED SPOTTER
TREE AND WIRES DOWN ON RT 25 IN ORFORD
0502 PM TSTM WND DMG HAVERHILL 44.03N 72.06W
05/27/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN IN HAVERHILL
0510 PM TSTM WND DMG LISBON 44.21N 71.91W
05/27/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN IN LISBON
0525 PM TSTM WND DMG FRANCONIA 44.23N 71.75W
05/27/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN IN FRANCONIA
0525 PM TSTM WND DMG CAMPTON HOLLOW 43.82N 71.64W
05/27/2015 GRAFTON NH STATE POLICE
TREES AND POWER LINES DOWN
0526 PM TSTM WND DMG ENFIELD 43.64N 72.14W
05/27/2015 GRAFTON NH LAW ENFORCEMENT
TREES AND WIRES DOWN IN ENFIELD
0530 PM TSTM WND DMG BETHLEHEM 44.28N 71.69W
05/27/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN IN BETHLEHEM
0545 PM TSTM WND DMG WATERVILLE VALLEY 43.95N 71.50W
05/27/2015 GRAFTON NH STATE POLICE
TREES AND POWER LINES DOWN
0605 PM FLASH FLOOD HANOVER 43.70N 72.29W
05/27/2015 GRAFTON NH FIRE DEPT/RESCUE
MINK BROOK OVER ITS BANK FLOODING A NEARBY FIELD
0610 PM TSTM WND DMG CONWAY 43.98N 71.12W
05/27/2015 CARROLL NH SOCIAL MEDIA
TREES AND POWER LINES DOWN
0615 PM TSTM WND DMG 1 E LAKE MOXIE 45.35N 69.87W
05/27/2015 SOMERSET ME PUBLIC
SEVERAL TREES DOWN ALONG LAKE MOXIE ROAD AND TROUTDALE
ROAD
0730 PM TSTM WND DMG PETERBOROUGH 42.88N 71.96W
05/27/2015 HILLSBOROUGH NH AMATEUR RADIO
ANNENTA BLOWN DOWN
&&
EVENT NUMBER GYX1500020 GYX1500021 GYX1500022 GYX1500023 GYX1500027
GYX1500025 GYX1500024 GYX1500026 GYX1500030 GYX1500028 GYX1500031
GYX1500029
MPKSpecial weather statement, May 28, 10:50 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1150 AM EDT THU MAY 28 2015
MEZ012-281615-
SOUTHERN OXFORD ME-
1150 AM EDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN OXFORD COUNTY IN MAINE
* UNTIL 1215 PM EDT
* AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LOCKE MILLS...MOVING TO THE
EAST AT 40 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BETHEL...
LOCKE MILLS...
BRYANT POND...
CANTON...
AND DIXFIELD.
LAT...LON 4459 7042 4457 7028 4454 7030 4454 7029
4451 7028 4450 7025 4446 7024 4444 7027
4442 7026 4441 7027 4439 7027 4436 7092
4444 7092
TIME...MOT...LOC 1549Z 254DEG 33KT 4445 7066
LEGROSpecial weather statement, May 28, 11:09 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1209 PM EDT THU MAY 28 2015
MEZ012-013-020-281645-
ANDROSCOGGIN ME-SOUTHERN FRANKLIN ME-SOUTHERN OXFORD ME-
1209 PM EDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
SOUTHERN FRANKLIN COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
* UNTIL 1245 PM EDT
* AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM OVER DIXFIELD...MOVING TO THE EAST
AT 50 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RUMFORD...
FARMINGTON...
WILTON...
MEXICO...
AND LIVERMORE FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4449 7013 4442 7011 4441 7075 4451 7072
4472 7004 4457 7004 4453 7007 4451 7004
4449 7004
TIME...MOT...LOC 1609Z 251DEG 44KT 4450 7049
LEGROSpecial weather statement, May 28, 11:43 AM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1243 PM EDT THU MAY 28 2015
MEZ008-009-281715-
CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME-
1243 PM EDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
* UNTIL 115 PM EDT
* AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR STRATTON...MOVING TO THE EAST
AT 40 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STRATTON...
CARRABASSETT VALLEY...
FLAGSTAFF LAKE...
AND CARATUNK.
LAT...LON 4503 7050 4518 7049 4535 6997 4507 6993
TIME...MOT...LOC 1642Z 248DEG 37KT 4513 7035
LEGRO
Special weather statement, May 28, 11:46 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1246 PM EDT THU MAY 28 2015
MEZ009-281715-
CENTRAL SOMERSET ME-
1246 PM EDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 115 PM EDT
* AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GREENVILLE...
MOVING TO THE EAST AT 40 MPH.
* DIME SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
THE FORKS...
AND LAKE MOXIE.
LAT...LON 4533 6971 4532 6997 4544 6998 4552 6977
TIME...MOT...LOC 1644Z 255DEG 34KT 4539 6984
LEGRO
Thunderstorm Wind, Franklin
- When
- May 28, 11:55 AM EST to 11:59 AM EST
- Where
- Franklin County, Jay
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.500, -70.220
A severe thunderstorm downed trees and wires on East Jay Road, Clay Brook Road, Riley Road and Warren Hill Road in Jay.
Thunderstorm Wind, Kennebec
- When
- May 28, 11:59 AM EST to 12:05 PM EST
- Where
- Kennebec County, 0.69 mi S of Twelve Corners
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.460, -70.120
A severe thunderstorm downed trees on Route 17 near 12 Corners.
Thunderstorm Wind, Kennebec
- When
- May 28, 12:27 PM EST to 12:35 PM EST
- Where
- Kennebec County, 2.07 mi N of Belgrade
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.480, -69.830
A severe thunderstorm downed trees in Belgrade.
Thunderstorm Wind, Somerset
- When
- May 28, 12:30 PM EST to 12:35 PM EST
- Where
- Somerset County, 3.49 mi S of Smithfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.580, -69.810
A severe thunderstorm downed trees and wires in Smithfield.
Thunderstorm Wind, Kennebec
- When
- May 28, 12:40 PM EST to 12:45 PM EST
- Where
- Kennebec County, Waterville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.550, -69.630
A severe thunderstorm downed trees in Waterville.
Thunderstorm Wind, Kennebec
- When
- May 28, 12:55 PM EST to 12:59 PM EST
- Where
- Kennebec County, 1.97 mi E of Winslow
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 44.550, -69.580
A severe thunderstorm downed trees on a car and camper and ripped out a dock on Patties Pond in Winslow.
Thunderstorm Wind, Cumberland
- When
- May 28, 1:32 PM EST to 1:37 PM EST
- Where
- Cumberland County, 0.5 mi E of Raymond
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.900, -70.460
A severe thunderstorm downed trees and wires on Mill Street in Raymond.
Thunderstorm Wind, Cumberland
- When
- May 28, 1:40 PM EST to 1:45 PM EST
- Where
- Cumberland County, 0.85 mi NE of East Gray
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.890, -70.270
A severe thunderstorm downed multiple trees on an island in Little Sebago Lake in East Gray.
Thunderstorm Wind, Somerset
- When
- May 28, 3:05 PM EST to 3:09 PM EST
- Where
- Somerset County, 0.85 mi SE of North Fairfield Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.620, -69.660
A severe thunderstorm downed trees and wires in Fairfield.
Thunderstorm Wind, York
- When
- May 28, 3:25 PM EST to 3:30 PM EST
- Where
- York County, 0.85 mi SW of Limerick Mills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.690, -70.790
A severe thunderstorm downed power lines in Limerick Mills.
Thunderstorm Wind, York
- When
- May 28, 3:30 PM EST to 3:34 PM EST
- Where
- York County, Springvale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.470, -70.800
A severe thunderstorm downed trees on Elm Street in Springvale.
Thunderstorm Wind, York
- When
- May 28, 3:30 PM EST to 3:35 PM EST
- Where
- York County, 0.69 mi N of Waterboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 43.540, -70.720
A severe thunderstorm downed trees and power lines in Waterboro.
Thunderstorm Wind, Cumberland
- When
- May 28, 3:35 PM EST to 3:40 PM EST
- Where
- Cumberland County, 0.82 mi NNW of Cumberland Foreside
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.781, -70.228
A severe thunderstorm downed power lines near Tuttle Road and Harris Road in Cumberland Center.
Thunderstorm Wind, Somerset
- When
- May 28, 3:37 PM EST to 3:43 PM EST
- Where
- Somerset County, 0.49 mi W of Anson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.800, -69.890
A severe thunderstorm downed trees at Industry Road and Poor Farm Road in Anson.
Thunderstorm Wind, Somerset
- When
- May 28, 3:40 PM EST to 3:44 PM EST
- Where
- Somerset County, Skowhegan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.770, -69.720
A severe thunderstorm downed trees in Skowhegan.
Thunderstorm Wind, Somerset
- When
- May 28, 3:55 PM EST to 3:59 PM EST
- Where
- Somerset County, 0.85 mi SW of Canaan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.760, -69.560
A severe thunderstorm downed trees in Canaan.
Thunderstorm Wind, Somerset
- When
- May 28, 4:05 PM EST to 4:10 PM EST
- Where
- Somerset County, Pittsfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.780, -69.380
A severe thunderstorm downed trees in Pittsfield.
Thunderstorm Wind, Somerset
- When
- May 28, 4:05 PM EST to 4:09 PM EST
- Where
- Somerset County, 0.6 mi WSW of Emerson Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.796, -69.481
A severe thunderstorm downed trees along Route 2 near Higgins Road and Beans Corner Road in West Pittsfield.
Thunderstorm Wind, Somerset
- When
- May 28, 4:05 PM EST to 4:11 PM EST
- Where
- Somerset County, 0.49 mi W of Palmyra
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.850, -69.360
A severe thunderstorm downed trees in Palmyra.
Thunderstorm Wind, Somerset
- When
- May 28, 4:15 PM EST to 4:20 PM EST
- Where
- Somerset County, 1.2 mi NW of Detroit
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.790, -69.300
A severe thunderstorm downed trees in Detroit.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, May 28, 2015$13 million · 2 in hail · 13 events
- Flash Flooding and Flood in Oklahoma, May 28 to 29, 2015$228,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Massachusetts, May 28, 2015$188,000 · 61 kt wind · 15 events
- Tornado and Flash Flooding in North Dakota, May 28 to 29, 2015$210,000 · EF0 · 5 events
- Tornado and Flash Flooding in Texas, May 28, 2015$108,000 · EF0 · 18 events
- Tornado and Flash Flooding in Oklahoma, May 28, 2015$50,000 · EF1 · 8 events
- Hail and Damaging Wind in North Dakota, May 28, 2015$106,000 · 1 in hail · 4 events
- Tornadoes in Arkansas, May 28, 2015$35,000 · EF1 · 2 events
- Rip Currents in Florida, May 28, 20152 injured · 2 events
- Tornadoes and Flash Flood in Kansas, May 28, 2015EF0 · 18 events
- Flash Flooding and Damaging Winds in Texas, May 28 to 29, 201562 kt wind · 17 events
- Tornadoes and Flash Flood in Kansas, May 28, 2015EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580888, 580889, 580890, 580892, 580893, 580894, 580895, 580896, 580897, 580898, 580899, 580900, 580901, 580902, 580903, 580904, 580905, 580906, 580907, 580908.